Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Gromov hyperbolicity of the $j_G$ and ${\tilde\jmath}_G$ metrics

Author: Peter A. Hästö
Journal: Proc. Amer. Math. Soc. 134 (2006), 1137-1142
MSC (2000): Primary 30F45; Secondary 53C23, 30C99
Published electronically: August 29, 2005
MathSciNet review: 2196049
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note it is shown that the ${\tilde\jmath}_G$ metric is always Gromov hyperbolic, but that the $j_G$ metric is Gromov hyperbolic if and only if $G$ has exactly one boundary point. As a corollary we get a new proof for the fact that the quasihyperbolic metric is Gromov hyperbolic in uniform domains.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30F45, 53C23, 30C99

Retrieve articles in all journals with MSC (2000): 30F45, 53C23, 30C99

Additional Information

Peter A. Hästö
Affiliation: Department of Mathematical Sciences, Norwegian University of Science and Technology, 7491 Trondheim, Norway
Address at time of publication: Department of Mathematics and Statistics, P.O. Box 68, FIN-00014 University of Helsinki, Finland

PII: S 0002-9939(05)08053-6
Keywords: Gromov hyperbolic, $j_G$ metric, ${\tilde\jmath}_G$ metric, quasihyperbolic metric
Received by editor(s): March 3, 2004
Received by editor(s) in revised form: November 3, 2004
Published electronically: August 29, 2005
Additional Notes: The author was supported in part by a Gehring-Finland Post-doctoral Fellowship and by the Finnish Academy of Science and Letters.
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.